How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pauline Your Own Question
Pauline, Doctor (MD)
Category: Health
Satisfied Customers: 8631
Experience:  Medical Doctor & Registered Pharmacist. Worked as Community pharmacist for 17 years.
Type Your Health Question Here...
Pauline is online now
A new question is answered every 9 seconds


Resolved Question:

Submitted: 7 years ago.
Category: Health
Expert:  Pauline replied 7 years ago.

The atenolol is a beta blocker and the reason it causes 'frostbite' is due to the effect on peripheral circulation which is decreased by the atenolol. So I would expect your pain to be worsened if there was an element of ischaemic disease such as peripheral vascular disease.


Simple neuropathic pain is a nerve related issue and drugs that can help would include amitriptyline and gabapentin. Neuropathic pain can be caused by disease such as diabetes or be due to vitamin deficiency. Proper evaluation needs to be under the care of a neurologist to rule out reversible causes. However for some people, an underlying cause can never be found and so treatment will be symptomatic.


I would suggest that you see a vascular consultant for a review of your blood supply to feet.


Customer: replied 7 years ago.


My MD said it wouldn't cause this to my feet and hands, but I am very sure it did. I noticed my feet and hands were white and ice cold inside my home , and then when I went for a walk ona cold day with double socks and winter boots I ended up with frostbite .


Customer: replied 7 years ago.

Would there be something else I could take to slow my heart beat down without this type of side effect. I am already on Amit. and Neurontin and Cymbalta.


Expert:  Pauline replied 7 years ago.

There are other drugs which either slow heart rate, or decrease blood pressure. The type of drug that you need should be prescribed by a cardiologist and you should have a full review of your circulation.


If you experienced color change of your hands/feet more regularly then you should be investigated by a rheumatologist for Reynaulds disease and connective tissue disorders.

Pauline and 2 other Health Specialists are ready to help you